MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION SUPERION INTERSPINOUS SPACER; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION SUPERION INTERSPINOUS SPACER; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 100-9814
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced an increase of acute axial and radicular low back pain.The x-ray taken revealed that the cam lobe was broken.The inferior arm of the spacer was dislocated and dislodged posterior.The patient underwent an explant procedure where all the pieces of the spacer were explanted.The patient felt a dramatic improvement post-operatively.The device will not be returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned spacer was analyzed and the visual inspection revealed that the inferior cam lobe was completely detached from the implant body and the screw thread was severely stripped.The damage to the implant was sufficient to prevent functional testing.The damage to the implant indicates failure likely due to forced deployment against a rigid obstruction such as the spinous process.This damage suggests that the user exerted excessive force attempting to deploy the implant, enough to cause deformation on the screw thread and the cam lobe.The reported allegation of migration, dislocated and dislodged is known inherent risk with use of the device.However, visual inspection revealed that the inferior cam lobe was completely detached from the implant body and the screw thread was severely stripped.The damage to the implant was sufficient to prevent functional testing.Therefore, the damage to the implant was sufficient to prevent functional testing.The damage to the implant indicates failure likely due to forced deployment against a rigid obstruction (spinous process).This damage suggests that the user exerted excessive force attempting to deploy the implant, enough to cause deformation on the screw thread and the cam lobe.No escalation is required at this time.

Brand Name
SUPERION INTERSPINOUS SPACER
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
VERTIFLEX INC
carlsbad CA 92010
Manufacturer Contact
talar tahmasian
25155 rye canyon loop
valencia, CA 91355
6619494863
MDR Report Key12185265
Report Number3006630150-2021-03815
Device Sequence Number1001083
Product Code NQO
UDI-Device Identifier00884662000284
UDI-Public00884662000284
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/21/2023
Device Model Number100-9814
Device Catalogue Number100-9814
Device Lot Number925762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale